Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 154, NWS Memphis, TN

June 12, 2004Clay County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 12, 2004, 2:51 PM CDT for Clay County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2004, 2:51 PM CDT (19:51 UTC)
Expired
Jun 12, 2004, 3:30 PM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Clay County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:35 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1685 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 121951
SVRMEM
ARC021-122030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
251 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS

* UNTIL 330 PM CDT

* AT 251 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  DATTO...MOVING EAST AT 35 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 330 PM CDT INCLUDE...
  PEACH ORCHARD...
  KNOBEL...
  CORNING...
  HICKORIA...
  MCDOUGAL...
  POLLARD...

.LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF
THIS STORM...MOVE TO A STURDY SHELTER

.DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3650 9079 3628 9078 3627 9025 3653 9025

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:15 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 12, 11:15 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 AM CDT SAT JUN 12 2004

.DISCUSSION...

WARM HUMID DAY OCCURRING ACROSS THE MIDSOUTH. TEMPERATURES HAVE
RISEN INTO THE UPPER 80S ALREADY THIS MORNING IN MOST LOCATIONS.
WILL GO AHEAD AND BUMP UP FORECASTED HIGHS A CATEGORY...IN THE
SOUTHERN TWO-THIRDS OF THE CWA. WILL LEAVE NORTHERN PORTIONS OF THE
CWA ALONE AS I EXPECT A LITTLE MORE CLOUD COVER ACROSS NORTHWESTERN
PORTIONS OF THE CWA AS A RESULT OF THUNDERSTORM BLOW-OFF FROM THE
STORMS ACROSS WESTERN ARKANSAS AND SOUTHWEST MISSOURI. SOME OF THESE
THUNDERSTORMS WILL MOVE INTO NORTHEAST ARKANSAS LATER THIS AFTERNOON
SO WILL RAISE POPS TO 40 ACROSS THIS AREA. REST OF FORECAST LOOKS
GOOD.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

KRS
Hazardous weather outlook, Jun 12, 1:30 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
130 PM CDT SAT JUN 12 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-131000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
130 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

VERY UNSTABLE AIR ACROSS THE MID SOUTH COMBINED WITH AN UPPER LEVEL
DISTURBANCE MOVING ACROSS ARKANSAS WILL LEAD TO THE CONTINUED
DEVELOPMENT OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME
OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...
MAINLY NORTH OF THE TENNESSEE AND MISSISSIPPI BORDER. THE MOST LIKELY
TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON INTO EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF THUNDERSTORMS MOST DAYS. HOWEVER...WIDESPREAD
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Special weather statement, Jun 12, 1:09 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
109 PM CDT SAT JUN 12 2004

TNZ092-121830-
HARDIN TN-
109 PM CDT SAT JUN 12 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDIN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF SAVANNAH AT
109 PM CDT...MOVING NORTHEAST AT 20 MPH.

PEOPLE IN HARDIN COUNTY...INCLUDING THE CITY OF SAVANNAH...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 12, 2:08 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
208 PM CDT SAT JUN 12 2004

TNZ003-121930-
WEAKLEY TN-
208 PM CDT SAT JUN 12 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...WEAKLEY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER DRESDEN AT 208 PM CDT...MOVING
EAST AT 20 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.